MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180614
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Mako uni pka performed (b)(6) 2018.Revised to tka for tibial loosening (b)(6) 2018.Revised to triathlon tka.Pain and x-ray changes noted at follow up appointment, revision case booked.
 
Additional Manufacturer Narrative
An event regarding loosening involving a mako baseplate was reported.The event was confirmed through clinician review of the medical records provided.No product was returned for evaluation, one photograph of the baseplate was provided.The photograph shows the baseplate with the fixation side/underside facing up.There is bone cement, bone ingrowth and blood visible on the baseplate.The explant photograph of the tibial device at revision shows the cemented underside of the baseplate with round-off of the trabecular cement impressions to confirm this device was loose at time of revision.Bone cement remnants in and around the joint space after cementation of a mako partial knee device contributed to third-body wear effects with early osteolysis and consequent tibial loosening requiring revision.Because cementation is part of surgical technique under responsibility of the surgeon, principal failure mode is procedure-related.Indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An event regarding revision due to loosening was reported.The medical review indicated that: the explant photograph of the tibial device at revision shows the cemented underside of the baseplate with round-off of the trabecular cement impressions to confirm this device was loose at time of revision.Bone cement remnants in and around the joint space after cementation of a mako partial knee device contributed to third-body wear effects with early osteolysis and consequent tibial loosening requiring revision.Because cementation is part of surgical technique under responsibility of the surgeon, principal failure mode is procedure-related.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7838785
Report Number3005985723-2018-00520
Device Sequence Number14061813
Product Code NPJ
UDI-Device Identifier00848486000776
UDI-Public00848486000776
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Catalogue Number180614
Device Lot Number26040216-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight88